Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 264, NWS Tulsa, OK

May 4, 2006Cherokee County, Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2006, 12:58 AM CDT for Cherokee County, Mayes County, Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2006, 12:58 AM CDT (05:58 UTC)
Expired
May 4, 2006, 2:00 AM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Cherokee County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 1:00 AM CDTHAIL 0.882 E Locust Grove, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1050 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1050 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 040558
SVRTSA
OKC021-097-040700-
/O.NEW.KTSA.SV.W.0264.060504T0558Z-060504T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1258 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHEASTERN MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 200 AM CDT

* AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR LOCUST GROVE...MOVING
  EAST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEGGS AND
  ROSE.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3626 9518 3608 9517 3603 9494 3617 9492
      3617 9502 3627 9501

$$
2 follow-up statements
000 
WWUS54 KTSA 040626
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
123 AM CDT THU MAY 4 2006

OKC097-040633-
/O.CAN.KTSA.SV.W.0264.000000T0000Z-060504T0700Z/
MAYES OK-
123 AM CDT THU MAY 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR MAYES COUNTY IS CANCELLED...

THE SEVERE STORM OVER SOUTHERN MAYES COUNTY HAS WEAKENED AND MOVED 
OUT OF THE AREA.

LAT...LON 3609 9511 3594 9511 3596 9487 3617 9485
      3617 9502 3618 9511

$$

OKC021-040700-
/O.CON.KTSA.SV.W.0264.000000T0000Z-060504T0700Z/
CHEROKEE OK-
123 AM CDT THU MAY 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CHEROKEE COUNTY...

AT 118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF PEGGS...MOVING
NORTHEAST AT 15 MPH. 

ANOTHER STORM WAS LOCATED OVER NORTHWEST CHEROKEE COUNTY...BUT THIS 
STORM CONTINUES TO WEAKEN. THIS STORM EARLIER PRODUCED HAIL TO THE 
SIZE OF NICKELS IN LOCUST GROVE.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEGGS... 
SCRAPER AND OAKS.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3609 9511 3594 9511 3596 9487 3617 9485
      3617 9502 3618 9511

$$
000 
WWUS54 KTSA 040700
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 AM CDT THU MAY 4 2006

OKC021-040710-
/O.EXP.KTSA.SV.W.0264.000000T0000Z-060504T0700Z/
CHEROKEE OK-
200 AM CDT THU MAY 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE COUNTY EXPIRES AT 200
AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM ACROSS NORTHERN 
CHEROKEE COUNTY THROUGH 3 AM.

LAT...LON 3609 9511 3594 9511 3596 9487 3617 9485
      3617 9502 3618 9511

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:51 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, May 3, 7:51 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT WED MAY 3 2006

.UPDATE...
IT APPEARS THAT WE ARE UNDER WEAK SHORT WAVE RIDGING THAT WILL
MOVE EAST OF THE AREA IN A FEW HOURS. STILL EXPECT DEVELOPMENT
BACK BUILDING DOWN THE FRONT THAT IS SLOWLY SLIDING SOUTH INTO NORTHEAST
OKLAHOMA AS WELL AS APPROACHING SHORT WAVE THAT IS MOVING EAST INTO
WESTERN TEXAS. EXPECT THE MAJORITY OF THE THUNDERSTORMS WILL BEGIN
MOVING INTO THE FORECAST AREA AFTER MIDNIGHT.

HAVE ADJUSTED TEMPS AND QPF FIELDS IN UPDATE. WILL HAVE TO KEEP A
CLOSE EYE ON THE SITUATION WITH DECENT CONVECTIVE PARAMETERS JUST
WAITING FOR A TRIGGER OF SOME SORT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 14
LONG TERM FORECASTER ID= 15
Hazardous weather outlook, May 3, 9:56 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
956 PM CDT WED MAY 3 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
956 PM CDT WED MAY 3 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND FAR WESTERN ARKANSAS.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ACROSS THE HIGH PLAINS OF
NORTHWEST TEXAS THIS EVENING. MEANWHILE...A COLD FRONT STRETCHING ACROSS
NORTH CENTRAL AND NORTHWEST OKLAHOMA WILL GRADUALLY PUSH SOUTH
OVERNIGHT WHILE AN UPPER LEVEL DISTURBANCE MOVES OUT OF THE DESERT
SOUTHWEST. THIS ALONG WITH A STRENGTHENING LOW LEVEL JET WILL
CAUSE THE STORM COMPLEX TO EXPAND AND MOVE ACROSS EASTERN
OKLAHOMA AND INTO FAR WESTERN ARKANSAS LATE TONIGHT. ALTHOUGH THE
UPPER LEVEL WINDS REMAIN RELATIVELY WEAK...SUFFICIENT ELEVATED
INSTABILITY WILL BE PRESENT FOR A FEW STORMS TO PRODUCE LARGE
HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT TO OUR NORTH WILL SLOWLY MOVE SOUTH THROUGH EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT AND THURSDAY.
THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS
THURSDAY...AND REDEVELOPMENT IS EXPECTED AGAIN THURSDAY AFTERNOON
AND EVENING. SEVERE WEATHER CHANCES WILL BE HIGHLY DEPENDANT ON
WHERE THE FRONT AND ASSOCIATED THUNDERSTORM OUTFLOW SETS UP.
SEVERE WEATHER IS POSSIBLE ACROSS THE AREA THURSDAY...ESPECIALLY
IN THE SOUTH...AND MAY ALSO OCCUR FRIDAY. HIGH PRESSURE WILL BRING
AN END TO THIS EPISODE SATURDAY. RETURN FLOW STARTS LATE IN THE
WEEKEND AND THUNDERSTORMS WILL ONCE AGAIN ENTER THE FORECAST.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 3, 11:57 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT WED MAY 3 2006

OKZ062-068-040530-
CHEROKEE OK-MAYES OK-
1157 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     MAYES

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 1157 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES EAST OF MURPHY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PEGGS...MURPHY...LOCUST
GROVE...ROSE...SALINA AND SPAVINAW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 4, 12:08 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 AM CDT THU MAY 4 2006

OKZ064-040545-
CREEK OK-
1208 AM CDT THU MAY 4 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 1208 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF BRISTOW...MOVING NORTHEAST AT 10 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...
SLICK AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 12:15 AM CDTSevere Thunderstorm WarningTSAMayes45 min
May 4, 2:24 AM CDTSevere Thunderstorm WarningTSAAdair42 min
May 4, 2:36 AM CDTFlash Flood WarningTSATulsa, Wagoner114 min
May 4, 3:27 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee63 min
May 4, 3:37 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more12 hr
May 4, 3:54 AM CDTSevere Thunderstorm WarningTSACherokee66 min
May 4, 4:03 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee57 min
May 4, 4:24 AM CDTFlash Flood WarningTSATulsa, Wagoner3 hr
May 4, 4:38 AM CDTSevere Thunderstorm WarningTSAAdair52 min
May 4, 8:05 AM CDTFlash Flood WarningTSAAdair, Cherokee6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.